Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 11:58 AM CST for Washington County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 11:58 AM CST (17:58 UTC)
- Expired
- Mar 1, 2007, 12:45 PM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 011758
SVRMOB
ALC129-011845-
/O.NEW.KMOB.SV.W.0022.070301T1758Z-070301T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF CHATOM...
* UNTIL 1245 PM CST
* AT 1153 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CHATOM TO
ESCATAWPA TO 15 MILES SOUTHWEST OF ESCATAWPA...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF CHATOM TO 13 MILES NORTHEAST OF
LEAKESVILLE TO LEAKESVILLE...AND MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DEER PARK BY 1205 PM CST...
SEABOARD BY 1210 PM CST...
WAGARVILLE...TOPTON...SAINT STEPHRNS AND PRESTWICK BY 1215 PM
CST...
FAIRFORD...SUNFLOWER...HAWTHORN AND CARSON BY 1220 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3153 8794 3135 8791 3127 8799 3126 8794
3119 8797 3115 8843 3124 8843 3127 8839
3153 8839 3155 8799
$$2 follow-up statements
000
WWUS54 KMOB 011813
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CST THU MAR 1 2007
ALC129-011845-
/O.CON.KMOB.SV.W.0022.000000T0000Z-070301T1845Z/
WASHINGTON AL-
1213 PM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHERN WASHINGTON COUNTY...
AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JORDAN TO SEABOARD TO 6
MILES SOUTHEAST OF DEER PARK...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF CHATOM TO 10 MILES SOUTHEAST OF CHATOM TO 20 MILES EAST
OF LEAKESVILLE...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAGARVILLE...TOINETTE...SAINT STEPHENS AND PRESTWICK BY 1220 PM
CST...
CARSON BY 1225 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3153 8794 3135 8791 3127 8799 3126 8794
3119 8797 3117 8835 3152 8832 3155 8799
$$000
WWUS54 KMOB 011837
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CST THU MAR 1 2007
ALC129-011847-
/O.EXP.KMOB.SV.W.0022.000000T0000Z-070301T1845Z/
WASHINGTON AL-
1237 PM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY
WILL BE ALLOWED TO EXPIRE AT 1245 PM CST...
THE LINE OF STORMS IS CURRENTLY MOVING THROUGH RURAL EASTERN
SECTIONS OF THE COUNTY. THE MOTION OF THE LINE WAS 35 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3153 8794 3135 8791 3127 8799 3126 8794
3119 8797 3117 8835 3152 8832 3155 8799
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 AM CST, 7 hours 43 minutes earlier.
Area forecast discussion, Mar 1, 4:15 AM CST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CST THU MAR 1 2007
.SHORT TERM...(TODAY AND TONIGHT). STORM PREDICTION CENTER HAS THE
ENTIRE FORECAST AREA...ACTUALLY THE ENTIRE STATE OF MISSISSIPPI AND
ALABAMA...IN A MODERATE RISK OF SEVERE STORMS TODAY. A HIGH RISK
NORTH OF A LINE FROM GREENVILLE TO CASTLEBERRY TO TO CENTRAL WAYNE
COUNTY MISSISSIPPI. SUFFICE TO SAY...ALL THE DETAILS CAN BE FOUND ON
THE SPC WEB SITE...SO NO NEED TO REHASH THEM HERE. ROUGHLY...THE
UPPER JET IS FORECAST TO MOVE THROUGH THE SOUTHERN PLAINS AND
NORTHERN GULF STATES TODAY...WITH SURFACE LOW GRADUALLY OCCLUDING AS
IT MOVES THROUGH THE UPPER MISSISSIPPI VALLEY. UNLIKE THE LAST
EVENT...THIS ONE WILL OCCUR DURING PRIME HEATING AND WE EXPECT A
MUCH BETTER CHANCE OF SEVERE STORMS AND POSSIBLE TORNADOES...HENCE
THE MODERATE TO HIGH RISK FROM SPC. SHOWERS AND A FEW THUNDERSTORMS
DEVELOPING OVER THE AREA AFTER MIDNIGHT WERE IN ADVANCE OF THE WARM
FRONT AND ARE MOVING INTO DRIER AIR TO THE EAST...FOR THE MOMENT.
CLOUDS BREAK UP OVERNIGHT AS THE FRONT CROSSES LATE THIS AFTERNOON
AND EVENING. ALL INTEREST SHOULD STAY INFORMED TODAY FOR LATER
DEVELOPMENTS...WATCHES AND WARNING. /11
&&
.LONG TERM...BY 12Z FRI MAIN SFC LOW CONTINUES TO OCCLUDE AND LIFT
OUT OVER THE GREAT LAKES REGION WITH THE FIRST OF 2 COLD FRONTS
MOVING SOUTH OVER THE CENTRAL GULF COAST REGION AND ADJACENT GULF
WATERS. THE FIRST COLD FRONT LOOKS TO BE A RATHER SHALLOW LAYER OF
COOL AIR BECOMING MODIFIED QUICKLY AS IT MOVES OFFSHORE OVER THE
OPEN GULF WATERS ON FRI. AS A RESULT AS HIGH PRESSURE GRADUALLY BUILDS
IN FROM THE WEST A WEAK SOUTHWEST FLOW WILL REDEVELOP AT THE SFC FRI
AFTERNOON GENERALLY IN ADVANCE OF THE NEXT SURGE OF COLDER AIR
PROGGED TO MOVE ACROSS THE CWFA EARLY SAT. THIS COLD FRONT WILL BE
JUST AHEAD OF THE MAIN UPPER TROF PROGGED TO MOVE ACROSS THE LOWER
MS RIVER SAT NIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP SAT AND EARLY SAT NIGHT MOSTLY OVER THE
ADJACENT GULF WATERS EXTENDING EASTWARD WITH MAYBE A FEW ISOLATED
SHOWERS...MOSTLY ELEVATED...FORMING ALONG THE IMMEDIATE COAST DURING
THE DAY ON SAT. BY LATE SAT NIGHT INTO SUN MID TO UPPER TROF AXIS
MOVES EAST OF THE REGION GIVING WAY TO COOLER DRIER WEATHER THROUGH
MON. BY MON NIGHT INTO TUE SFC HIGH PRESSURE BEGINS TO MOVE EAST OF
THE REGION GIVING WAY TO A WEAK ONSHORE FLOW TUE AND TUES NIGHT. BY
EARLY WED ANOTHER DIGGING MID TO UPPER TROF MOVES QUICKLY EASTWARD
OVER THE LOWER MS RIVER VALLEY POSSIBLY RESULTING IN SOME ISOLATED
SHOWERS OR THUNDERSTORMS MOSTLY ALONG THE COAST AND OFFSHORE TUES
NIGHT AND EARLY WED. DRIER AND MORE SEASONABLE CONDITIONS FOLLOW IN
THE WAKE OF THIS SYSTEM FOR LATER IN THE WEEK AS A MORE ZONAL FLOW
DEVELOPS ALOFT. WILL CONTINUE TO USE THE CURRENT MEXMOS FOR TEMPS IN
THE EXTENDED PERIODS. /32
&&
.MARINE...WINDS OVER THE MARINE AREA WILL INCREASE AS THE WARM FRONT
MOVES NORTH AND THE COLD FRONT BEGINS TO APPROACH. EXPECT TO HAVE
SMALL CRAFT CONDITIONS LATE THIS MORNING AND CONTINUE OVER NIGHT.
SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS AND LIKELY STRONGER
NEAR THE COAST THIS AFTERNOON. SURFACE HIGH PRESSURE WILL RIDGE
ACROSS THROUGH THE END OF THE WEEK AND CONTINUE THROUGH THE WEEKEND.
/11
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY
MONITORED FRI THROUGH MON AS SFC HIGH PRES BUILDS FROM THE WEST.
WITH THIS WILL GO WITH A FIRE WEATHER WATCH FOR FRI AFTERNOON. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 69 40 / 90 50 10 10
PENSACOLA 71 51 65 44 / 90 70 10 10
DESTIN 69 54 67 48 / 90 70 10 10
EVERGREEN 73 47 70 36 / 100 70 10 10
WAYNESBORO 76 42 69 39 / 100 40 10 10
CAMDEN 76 46 67 36 / 100 60 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND
OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO MIDNIGHT FRIDAY FOR
THE FOLLOWING ZONES: AND MOBILE BAY.
&&Hazardous weather outlook, Mar 1, 11:55 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CST THU MAR 1 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 021200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1155 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... ...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND PERRY...GEORGE...GREEN AND WAYNE COUNTIES OF MISSISSIPPI. ...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER STONE COUNTY MISSISSIPPI... THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE CONDITIONS ALREADY IN PLACE FOR CONTINUED SEVERE THUNDERSTORM DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY. SEVERE THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON HOURS...BUT SHOULD BE ENDING BY EARLY EVENING NORTHWEST OF I-65...AND MAY PERSIST UNTIL 9 PM SOUTHWEST OF I-65 BEFORE MOVING EAST OF THE AREA. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS THE STORMS MOVE NORTHEAST AT AROUND 40 MPH. IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS. STAY TUNED FOR UPDATES ON THIS DANGEROUS WEATHER SITUATION. HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE STRONG ONSHORE FLOW AND SEAS SUBSIDE. HAZARDOUS BOATING CONDITIONS WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR THIS PARTICULARLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DRY WEATHER SHOULD BRING A RETURN TO AN INCREASED FIRE WEATHER THREAT...OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED.
In the hours before
Local storm report, Mar 1, 10:22 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1022 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 2 W GREENVILLE 31.83N 86.65W
03/01/2007 M1.00 INCH BUTLER AL EMERGENCY MNGR
QUARTER SIZE HAIL JUST WEST OF GREENVILLE
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:56 AM CST | Tornado Warning | MOB | Mobile | 21 min |
| Mar 1, 9:00 AM CST | Tornado Warning | MOB | Escambia | 30 min |
| Mar 1, 9:22 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Mar 1, 9:50 AM CST | Severe Thunderstorm Warning | MOB | Butler | 25 min |
| Mar 1, 10:27 AM CST | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Mar 1, 10:34 AM CST | Tornado Warning | MOB | Covington | 41 min |
| Mar 1, 11:20 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 25 min |
| Mar 1, 11:29 AM CST | Tornado Warning | MOB | Clarke | 18 min |
| Mar 1, 11:35 AM CST | Severe Thunderstorm Warning | MOB | Covington | 55 min |
| Mar 1, 11:42 AM CST | Tornado Warning | MOB | Clarke, Washington | 48 min |
| Mar 1, 12:18 PM CST | Tornado Warning | MOB | Wilcox | 42 min |
| Mar 1, 12:21 PM CST | Tornado Warning | MOB | Covington | 39 min |
| Mar 1, 12:27 PM CST | Tornado Warning | MOB | Clarke, Wilcox | 48 min |
| Mar 1, 1:11 PM CST | Tornado Warning | MOB | Monroe | 49 min |
| Mar 1, 1:46 PM CST | Tornado Warning | MOB | Choctaw, Washington | 44 min |
| Mar 1, 1:55 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 4 hr |
| Mar 1, 2:08 PM CST | Tornado Warning | MOB | Crenshaw | 37 min |
| Mar 1, 2:16 PM CST | Tornado Warning | MOB | Butler | 31 min |
| Mar 1, 3:26 PM CST | Tornado Warning | MOB | Mobile | 34 min |
| Mar 1, 3:44 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 31 min |
| Mar 1, 4:10 PM CST | Tornado Warning | MOB | Baldwin | 35 min |
| Mar 1, 4:19 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 26 min |
| Mar 1, 4:29 PM CST | Tornado Warning | MOB | Crenshaw | 31 min |
| Mar 1, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Covington | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.